MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE; FLEXIBLE FIBREOPTIC BRONCHOSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE; FLEXIBLE FIBREOPTIC BRONCHOSCOPE
Model Number BF-1T60
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not returning for evaluation.As noted during the in-service visit by the endoscopy support specialist (ess), instead of using suction and the suction cleaning adapter (maj-222) as indicated in the bf-1t60 reprocessing manual, the customer manually flushes detergent, water and air through the scope with a syringe at both the suction cylinder opening and the biopsy port on the scope prior to high level disinfection in the steris 1e sterilization machine.The ess performed the reprocessing in-service with the facility staff.In service visit includes the cleaning and disinfecting information of scopes.Ess informed both the spd manager and the facility staff of the correct reprocessing steps.Ess provided a reprocessing in-service for the bf-1t60 demonstrating the correct reprocessing steps using the suction cleaning adapter (maj-222) and a suction source as called for in the reprocessing manual.The facility spd manager during training indicated they could get suction in the decontamination area to correct the steps and customer was able to locate the suction cleaning adapter maj-222.Ess summary visit : ess answered questions throughout the in-service and informed customer that a suction source and the maj-222 adapter should be used following the brushing of the scope channels to ensure proper reprocessing is performed prior to high level disinfection, explained the importance of each which was acknowledged by all staff in attendance.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported during a reprocessing in-service visit, the endoscopy support specialist found that the customer does not have a suction source and are not able to follow the reprocessing instruction of the device as indicated in the reprocessing manual.There is no patient infection associated on this reported event.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.On august 8, 2022, the endoscope support specialist (ess) was on-site and performed a reprocessing in-service with the staff that covered the guidelines on reprocessing the olympus scopes per the on-track form and reprocessing manual.The staff also performed a return demonstration to show they understood the process.The customer also understood that the olympus reprocessing manuals are the validated source of instructions.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to user¿s understanding differed from olympus recommendation in device handling and reprocessing steps.The event can be prevented by following the instructions for use (ifu) which state: ifu (reprocessing manual) warns against insufficient reprocessing as follows.¿1.4 precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.¿ ifu (reprocessing manual) mentions suction cleaning adapter (maj-222) and suction pump in ¿3.1 required reprocessing equipment¿.The reprocessing steps using suction cleaning adapter (maj-222) and suction pump are mentioned at ¿3.5 manual cleaning¿.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
FLEXIBLE FIBREOPTIC BRONCHOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15359059
Report Number9610595-2022-01547
Device Sequence Number20200497
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERIS 1ESTERILIZATION MACHINE.MAJ-222
Patient SexUnknown